Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 50, NWS Marquette, MI
NWS Marquette, MI issued this gale warning at Feb 11, 2011, 3:58 AM EST. It took effect at Feb 11, 2011, 3:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2011, 3:58 AM EST (08:58 UTC)
- In effect from
- Feb 11, 2011, 3:00 PM EST
- Expired
- Feb 12, 2011, 7:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted, in the capitals the NWS used until 2016.
657 WHUS73 KMQT 110858 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 358 AM EST FRI FEB 11 2011 LSZ265>267-111700- /O.NEW.KMQT.GL.W.0050.110212T0000Z-110212T1200Z/ /O.NEW.KMQT.UP.W.0011.110212T0000Z-110212T1200Z/ LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 358 AM EST FRI FEB 11 2011 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 29 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ263-264-111700- /O.NEW.KMQT.GL.W.0050.110211T2000Z-110212T0600Z/ /O.NEW.KMQT.UP.W.0011.110212T0000Z-110212T1200Z/ LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 358 AM EST FRI FEB 11 2011 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST SATURDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST SATURDAY. A HEAVY FREEZING SPRAY WARNING HAS ALSO BEEN ISSUED. THIS HEAVY FREEZING SPRAY WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 29 KNOTS FROM THE WEST...WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST TODAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EST SATURDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$
4 follow-up statements
144 WHUS73 KMQT 111603 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1103 AM EST FRI FEB 11 2011 LSZ265>267-120015- /O.CON.KMQT.GL.W.0050.110212T0000Z-110212T1200Z/ /O.CON.KMQT.UP.W.0011.110212T0000Z-110212T1200Z/ LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1103 AM EST FRI FEB 11 2011 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 29 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ263-264-120015- /O.CON.KMQT.GL.W.0050.110211T2000Z-110212T0600Z/ /O.CON.KMQT.UP.W.0011.110212T0000Z-110212T1200Z/ LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1103 AM EST FRI FEB 11 2011 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 29 KNOTS FROM THE WEST...WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EST SATURDAY. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$
133 WHUS73 KMQT 112143 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 443 PM EST FRI FEB 11 2011 LSZ263-264-120545- /O.EXT.KMQT.GL.W.0050.000000T0000Z-110212T0900Z/ /O.CON.KMQT.UP.W.0011.110212T0000Z-110212T1200Z/ LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 443 PM EST FRI FEB 11 2011 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 29 KNOTS FROM THE WEST...WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 18 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST SATURDAY. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ265>267-120545- /O.CON.KMQT.GL.W.0050.110212T0000Z-110212T1200Z/ /O.CON.KMQT.UP.W.0011.110212T0000Z-110212T1200Z/ LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 443 PM EST FRI FEB 11 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 30 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ 07
085 WHUS73 KMQT 120251 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 951 PM EST FRI FEB 11 2011 LSZ265>267-121100- /O.CON.KMQT.GL.W.0050.000000T0000Z-110212T1200Z/ /O.CON.KMQT.UP.W.0011.000000T0000Z-110212T1200Z/ LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 951 PM EST FRI FEB 11 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 30 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 41 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ263-264-121100- /O.CON.KMQT.GL.W.0050.000000T0000Z-110212T0900Z/ /O.CON.KMQT.UP.W.0011.000000T0000Z-110212T1200Z/ LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 951 PM EST FRI FEB 11 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 29 KNOTS FROM THE WEST...WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 18 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ 10
326 WHUS73 KMQT 120909 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 409 AM EST SAT FEB 12 2011 LSZ263-264-121200- /O.EXP.KMQT.GL.W.0050.000000T0000Z-110212T0900Z/ /O.CON.KMQT.UP.W.0011.000000T0000Z-110212T1200Z/ LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 409 AM EST SAT FEB 12 2011 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST THIS MORNING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$ LSZ265>267-121200- /O.CON.KMQT.GL.W.0050.000000T0000Z-110212T1200Z/ /O.CON.KMQT.UP.W.0011.000000T0000Z-110212T1200Z/ LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 409 AM EST SAT FEB 12 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST THIS MORNING. A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 30 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 39 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 20 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SRF
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Feb 11, 12:45 AM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Feb 11, 12:45 AM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1245 AM EST FRI FEB 11 2011 UPDATED FOR 06Z AVIATION DISCUSSION .SHORT TERM (THROUGH 00Z SATURDAY)... WEAK SFC RIDGING IS RESULTING IN WSW WINDS OVER W LAKE SUPERIOR AND WNW OVER E LAKE SUPERIOR. WINDS COMBINED WITH 850MB TEMPS NEAR -22C IS CAUSING LES OVER THE KEWEENAW PENINSULA AND NEAR WHITEFISH POINT. ELSEWHERE...DRY AIR LEFT CLEAR SKIES FOR THE PRESIDENTIAL VISIT TO MARQUETTE TODAY...ALTHOUGH CURRENT TEMPS ARE ONLY IN THE UPPER SINGLE DIGITS AND LOW TEENS ABOVE ZERO. TONIGHT...TEMPS LAST NIGHT FELL TO A VERY CHILLY -21 NEAR WATERSMEET...WITH 1000-500MB THICKNESS WAS AROUND 500DAM WITH FAIRLY LIGHT SFC WINDS. THICKNESS VALUES TONIGHT ARE EXPECTED TO BE AROUND 512DAM WITH SIMILAR WIND SPEEDS FEWER CLOUDS...SO TEMPERATURES SHOULD BE COMPARABLE. LES SHOULD CONTINUE OVER THE KEWEENAW PENINSULA AND E LAKE SUPERIOR AS WESTERLY WINDS PREVAIL. FRIDAY...AN UPPER LEVEL SHORTWAVE TROUGH WILL MOVE FROM CENTRAL CANADA TO W LAKE SUPERIOR BY 00Z SAT. THE SFC TROUGH WILL MOVE OVER THE CENTRAL CWA BY 00Z SAT. SW WINDS AHEAD OF THE TROUGH FRI MORNING WILL KEEP MOST OF THE LES OFF SHORE UNTIL THE TROUGH MOVES IN AND MORE WESTERLY WINDS ARE REALIZED. OVERALL FORCING AND MOISTURE IS NOT THAT IMPRESSIVE AND MODELS ARE STRUGGLING TO EVEN HAVE 0.01 INCHES QPF SATURDAY AFTERNOON/EVENING. KEPT POPS LOW EXCEPT OVER THE KEWEENAW AND E LAKE SUPERIOR WHERE LAKE EFFECT SNOW WILL BE ENHANCED BY THE SYNOPTIC SYSTEM. .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... TROF OVER MUCH OF THE ERN 1/2 OF NAMERICA TROF WILL SHIFT E FRI NIGHT INTO SAT ALLOWING FOR WEAK RDGG TO MOVE IN FROM THE WEST. DRYING AND SUBSIDENCE WILL BRING DRY CONDITIONS OVER INLAND AREAS FRI NIGHT INTO SAT MORNING. CONTINUED NW FLOW AND 850 MB TEMPS OF -16 TO -18C WILL KEEP LES GOING OVER NW COUNTIES AND ALGER-LUCE AND NRN SCHOOLCRAFT ALTHOUGH LOWERING INVERSION HGTS AND DRYING WILL KEEP ACCUMULATIONS GENERALLY UNDER 2 INCHES. NEXT SHORTWAVE IN ZONAL WNW FLOW WILL APPROACH THE UPPER GREAT LAKES SAT AFTERNOON. INCREASING 285K-290K WAA/ISENTROPIC ASCENT WILL RESULT IN A BETTER CHC FOR SNOW LATE SAT AFTERNOON INTO SAT NIGHT MODELS INDICATE LIFT INITALLY WILL GO INTO MOISTENING COLUMN. KEPT HIGHER CHC POPS ON SAT AFTERNOON OVER WI BORDER COUNTIES AND THEN BROUGHT HIGH CHC TO LIKELY POPS INTO ERN COUNTIES SAT NIGHT AS LIFT AND MOISTURE SPREAD EAST. WITH MIXING RATIOS AROUND 2G/KG ON THE 285-290K SFC AND AROUND 6HRS OF ASCENT...A QUICK 1-2 INCHES OF SNOW WOULD BE POSSIBLE. ANOTHER SHORTWAVE MOVES THROUGH ON SUN...PROVIDING ANOTHER OPPORTUNITY FOR -SN. STEEP MIDLEVEL LAPSE RATES OF GREATER THAN 7C ARE PRESENT HICH COULD PROVIDE A LITTLE CONVECTIVE NATURE TO THE SNOW. COLD ADVECTION IN A NNW FLOW BEHIND SUNDAY/S SHORTWAVE SHOULD ALLOW FOR SOME SCT LES SUNDAY NIGHT INTO MORNING FOR COUNTIES DOWNWIND OF LAKE SUPERIOR ACROSS NRN COUNTIES. BROAD RDGG MOVES IN OVER THE WRN GREAT LAKES BY MON NIGHT WITH GENERALLY DRY CONDITIONS AND A WARMUP TO ABV NORMAL TEMPS BY MIDWEEK. TRENDED TOWARD THE HIGHER END OF GUIDANCE FOR MIDWEEK AS MODELS INDICATE 850 MB THERMAL RIDGE WITH 10C TEMPS OVERHEAD. MAX TEMPS IN THE 40S ARE CERTAINLY POSSIBLE BY WEDNESDAY ACROSS PORTIONS OF THE CWA. && .AVIATION (FOR THE 06Z TAF ISSUANCE)... AT CMX...MVFR CONDITIONS WILL CONTINUE THROUGH EARLY MORNING AS LAKE EFFECT CLOUDS WITH A BAND CONTINUES TO AFFECT THE AREA. LAKE EFFECT WILL GET PUSHED BACK OUT LATE OVERNIGHT AS SW WINDS AGAIN PUSH IT NORTH OF THE TAF SITE. LOWER CIGS TOWARD THE END OF THE TAF PERIOD AS LOW LEVEL MOISTURE MOVES IN WITH APPROACHING TROUGH. AS COLD FRONT MOVES THROUGH FRI EVENING...IFR CONDITIONS EXPECTED WITH BLOWING SNOW AND SNOWSHOWERS. WOULD NOT BE SURPRISED IF WORSE VISIBILITIES AND LOWER CIGS OCCUR WITH THESE HIGHER WINDS...BUT CONFIDENCE IS LOW RIGHT NOW AS TO HOW MUCH SNOW IS GOING TO BE BLOWN AROUND AND THERE WILL BE AT LEAST 3 MORE TAF ISSUANCES TO FIGURE THAT OUT. AT SAW...VFR CONDITIONS EXPECTED UNTIL LATE FRI EVENING WHEN A COLD FRONT COMES THROUGH AND BRINGS GUSTY WINDS AND AN MVFR DECK WITH IT. && .MARINE (FOR 4 PM LAKE SUPERIOR FORECAST ISSUANCE)... WINDS WILL DECREASE THROUGH TONIGHT AS A WEAK RIDGE OF HIGH PRESSURE APPROACHES THE AREA. WINDS WILL THEN INCREASE AGAIN ON FRIDAY AS A TROUGH OF LOW PRESSURE APPROACHES THE AREA. WINDS MAY GUSTS UP TO 24 KTS OVER NORTH CENTRAL LAKE SUPERIOR FRIDAY NIGHT BEFORE WEAKENING ON SATURDAY AS HIGH PRESSURE MOVES INTO THE AREA. A LOW PRESSURE SYSTEM WILL THEN MOVE OVER SUNDAY MORNING...LEAVING A TROUGH OVER THE AREA THROUGH SUNDAY NIGHT. A HIGH PRESSURE RIDGE WILL THEN MOVE OVER LATE MONDAY...BEFORE LOW PRESSURE BEGINS TO MOVE INTO THE REGION. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...TITUS LONG TERM...VOSS AVIATION...07 MARINE...TITUS
Hazardous weather outlook, Feb 10, 3:30 PM EST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 330 PM EST THU FEB 10 2011 MIZ001>007-009>014-084-085-111300- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 330 PM EST THU FEB 10 2011 /230 PM CST THU FEB 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT EXPECT WIND CHILL READINGS TO REACH NEAR 20 BELOW ZERO OVER THE INTERIOR WEST HALF OF UPPER MICHIGAN BY LATE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-111300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 330 PM EST THU FEB 10 2011 /230 PM CST THU FEB 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT EXPECT HEAVY FREEZING SPRAY TO CONTINUE OVER MOST OF LAKE SUPERIOR THROUGH MIDNIGHT TONIGHT. SEE THE LATEST MARINE WEATHER PRODUCT FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY FREEZING SPRAY IS POSSIBLE FRIDAY NIGHT OVER PORTIONS OF CENTRAL AND EASTERN LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-111300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 330 PM EST THU FEB 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. VOSS
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:58 AM EST | Heavy Freezing Spray Warning | MQT | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.